Jump to content
Katy398

Katy398: I’ve tapered to quickly, what should I do?

Recommended Posts

Katy398

I was on 40 mgs Lexapro.

started on 20 mgs then increased over 5 years. 

Have been on various antidepressants for over 20 years.

Seeing a Homeopath and trialing remedies.

Told by Psychiatrist reduce 20 mgs a week.

Frightened by all withdrawal horror stories.

Have to work to pay mortgage.

Suffering from discontinuation Syndrome.

-suicidal thoughts

- brain fog

- anxiety

- panic attacks

-stomach upsets

- debilitating lack of concentration

- constant fear of living

My family are supporting me

Dont want to go back on meds but scared this may continue for years. 

Any advice welcome.

 

 

Share this post


Link to post
ChessieCat

Hi Katy and welcome to SA,

 

To start you off we need your drug history so that we can offer suggestions based on your individual situation.

 

Please create your drug signature using the following format.   Keep it simple.  NO diagnoses or symptoms please - thank you.

  • details for last 2 years - dates, ALL drugs, doses
  • summary for older than 2 years - just years and drug/s

Account Settings – Create or Edit a signature

 

 

Once we have more details we will be better able to assist you.

 

This is your own introductions topic where your can ask questions about your own situation and journal your progress.

Share this post


Link to post
ChessieCat

SA recommends tapering by no more than 10% of the current dose followed by a hold of about 4 weeks to allow the brain to adapt to not getting as much of the drug.  Why taper by 10% of my dosage?

 

If we stop the drug too quickly we can experience withdrawal symptoms:  Dr Joseph Glenmullen's WD Symptoms Checklist

 

The only known way to reduce withdrawal symptoms is to reinstate the drug that your brain has adapted to.  Reinstatement usually works best within a few months of stopping the drug.  It depends on when you last took the drug, how you stopped the drug and what doses you were taking what dose would we suggest to reinstate.  We can make a suggestion once we have the details ask for in the previous post.  Please read Post #1 of this topic:  About reinstating and stabilizing to reduce withdrawal symptoms

 

This topic explains how to get the dose you need:  Tips for tapering off Lexapro (escitalopram)

I will provide some more information in the next post.

 

Share this post


Link to post
ChessieCat

Here's some additional information which might help you to understand what is happening:

 

Recovery isn't linear it happens in a Windows and Waves Pattern

 

Withdrawal Normal Description


When we take a psychiatric drug, we are adding chemical/s to the brain.  The brain then has to change to adapt to getting the chemical/s.  It might have to change something to do with A and then once that change has been made it affects B so another change has to be made and so on down the line.  It is a chain reaction, a domino effect.

 

The same thing happens when we take the drug away.  That's why it's possible to experience such a vast array of withdrawal symptoms, and they can change, and be of different intensity.

 

are-we-there-yet-how-long-is-withdrawal-going-to-take

 

These explain it really well:

 

Video:  Healing From Antidepressants - Patterns of Recovery

 

On 8/31/2011 at 5:28 AM, Rhiannon said:

When we stop taking the drug, we have a brain that has designed itself so that it works in the presence of the drug; now it can't work properly without the drug because it's designed itself so that the drug is part of its chemistry and structure. It's like a plant that has grown on a trellis; you can't just yank out the trellis and expect the plant to be okay. When the drug is removed, the remodeling process has to take place in reverse. SO--it's not a matter of just getting the drug out of your system and moving on. If it were that simple, none of us would be here. It's a matter of, as I describe it, having to grow a new brain. I believe this growing-a-new-brain happens throughout the taper process if the taper is slow enough. (If it's too fast, then there's not a lot of time for actually rebalancing things, and basically the brain is just pedaling fast trying to keep us alive.) It also continues to happen, probably for longer than the symptoms actually last, throughout the time of recovery after we are completely off the drug, which is why recovery takes so long.

 

AND

 

On 12/4/2015 at 2:41 AM, apace41 said:

Basically- you have a building where the MAJOR steel structures are trying to be rebuilt at different times - ALL while people are coming and going in the building and attempting to work.

It would be like if the World Trade Center Towers hadn't completely fallen - but had crumbled inside in different places.. Imagine if you were trying to rebuild the tower - WHILE people were coming and going and trying to work in the building!  You'd have to set up a temporary elevator - but when you needed to fix part of that area, you'd have to tear down that elevator and set up a temporary elevator somewhere else. And so on. You'd have to build, work around, then tear down, then build again, then work around, then build... ALL while people are coming and going, ALL while the furniture is being replaced, ALL while the walls are getting repainted... ALL while life is going on INSIDE the building. No doubt it would be chaotic. That is EXACTLY what is happening with windows and waves.  The windows are where the body has "got it right" for a day or so - but then the building shifts and the brain works on something else - and it's chaos again while another temporary pathway is set up to reroute function until repairs are made.  

 

Share this post


Link to post
Gracee

Hi @Katy398, Welcome to SA.   Take a deep breath and hang on.   The mods here can help you.    I suggest you read carefully the info they provide and list your drug history. You will feel better.   

Share this post


Link to post
Carmie

Hi Katy, 

 

I’m so sorry that you’re struggling so much. Would be so kind and fill in your drug signature. Just press on the signature link. Thank you. 

 

I know you are struggling and you’re scared, but our brains have an amazing capacity to heal. Please check out some of the links ChessieCat gave you. 

 

When did you go off the medication? I’m gathering you’re not on them anymore. 

 

Sending hugs🤗

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×